Nebraska, 2025Tornadoes and Hail in Nebraska, June 16, 2025
June 16, 2025 · NWS LBF · 10 events in 4 counties and zones
Thunderstorms developed during the early evening hours of June 16th over southern Lincoln County. This activity eventually developed to the east northeast into Custer County along a weak surface boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $140,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the early evening hours of June 16th over southern Lincoln County. This activity eventually developed to the east northeast into Custer County along a weak surface boundary. Severe thunderstorms were reported with hail up to tennis ball size. A tornado was also reported in southern Lincoln County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 16, 5:32 PM CST, 32 minutes earlier. Its key messages:
- Severe potential and locally heavy rainfall today and Tuesday is the main concern in the near term.
- Heat becomes a concern by the of the week, especially Friday through Sunday when highs in the 90s to lower 100s are expected.
Area forecast discussion, Jun 16, 5:32 PM CST, 32 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
632 PM CDT Mon Jun 16 2025
.KEY MESSAGES...
- Severe potential and locally heavy rainfall today and Tuesday
is the main concern in the near term.
- Heat becomes a concern by the of the week, especially Friday
through Sunday when highs in the 90s to lower 100s are
expected.
&&
.SHORT TERM /THROUGH TUESDAY/...
Issued at 223 PM CDT Mon Jun 16 2025
Scattered supercell thunderstorm development is expected late this
afternoon along/near stalled front located across central into
southwest Nebraska. Strong to extreme surface based CAPE has
developed near this boundary due to the combination of steepening
mid-level lapse rates and moisture/dew points pooling near the
boundary. CAPE values are exceeding 4000 J/KG in this moist/warm
environment. Deep layer shear is more than adequate to sustain
updraft organization once any capping can be overcome. As surface
low pressure continues to deepen across northeast Colorado late this
afternoon into the evening, low-level flow should remain backed to
the southeast. This could locally enhance the tornado threat with
any storm near or on the boundary. In addition, the large CAPE, steep
mid-level lapse rates, and overall deep shear will be supportive of
large to very large hail.
Other thunderstorms will organize across the Panhandle within
favorable upslope environment late this afternoon. These will
quickly organize and surge eastward along and just north of the
above mentioned stalled boundary. Very strong winds may accompany
this line (with gusts of 75 mph possible). Will have to watch for
any interaction with the cells that develop ahead of this line near
the boundary late this afternoon/early this evening.
Also of concern will be the potential for heavy rainfall tonight. This
would most likely occur with any slow moving supercell development
along the boundary late this afternoon and early evening.
More rainfall and storms are possible Tuesday as another shortwave
crosses the area. The severe weather threat is more uncertain
compared to today. Abundant cloud cover with the stationary front
located to our south in Kansas may keep the better focus for severe
to the south. However, if enough recovery occurs could then another
round of stronger storms moving southeastward across the area off
the high plains will be possible.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Issued at 223 PM CDT Mon Jun 16 2025
Heights will rise as ridging aloft builds across the western CONUS
Wednesday through the week. This upper level ridging will translate
eastward across the region Thursday through Sunday. This will likely
bring an end to the severe weather/convection threat but increase
the heat threat. Temperatures and heat indicies reach near advisory
levels (>100 degrees) Friday and Saturday across portions of the
area. The ridge appears to begin to break down the first of next
week. Overall looks to be a brief period of hot weather...as
temperatures should cool some next week with the break down in the
ridge.
&&
.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 635 PM CDT Mon Jun 16 2025
Widespread thunderstorm development is expected this evening,
and these storms will persist into tonight. Inside
thunderstorms, brief MVFR visibilities and gusty, erratic winds
are expected. Outside of thunderstorms, VFR conditions are
expected to prevail into tonight.
By early tomorrow morning, stratus development is expected in
the wake of thunderstorms, with MVFR CIGs overspreading western
and southwest Nebraska. This will persist into early tomorrow
afternoon.
Winds remain east-northeast outside of thunderstorms through
tomorrow evening, at around 10 to 15kts.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Brown
Hazardous weather outlook, Jun 16, 2:36 PM CST, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
336 PM CDT Mon Jun 16 2025
NEZ004>010-022>029-035>038-056>059-069>071-094-172045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
336 PM CDT Mon Jun 16 2025 /236 PM MDT Mon Jun 16 2025/
This Hazardous Weather Outlook is for portions of western and north
central Nebraska.
.DAY ONE...Late this afteroon and tonight.
Scattered strong to severe thunderstorms are likely to develop along
a stalled frontal boundary late this afternoon into the evening.
The main concerns will be very large hail up to tennis ball size,
damaging wind gusts, and a tornado or two. Locally heavy rain will
be possible but widespread flooding is not expected. The area for
development appears to favor portions of the southern Sandhills,
central and into southwest Nebraska.
Additional thunderstorms are expected to roll in across the
Panhandle into western and southwest Nebraska this evening. Strong,
damaging winds to 75 mph and large hail will be the main threat with
these storms.
The combination of afternoon high temperatures in the low to middle
90s and muggy conditions will push heat index values into the upper
90s for southwest through central Nebraska.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Scattered to widespread thunderstorms are likely to move in from the
west as early as late afternoon Tuesday but more likely during the
evening hours. Storms may become strong to severe with damaging
winds and heavy rain the main concerns but isolated large hail
possible as well. The heavy rain potential will likely continue
through much of the evening into early Wednesday morning. A few
locations could see rainfall amounts approaching 2" by Wednesday
morning.
Temperatures climb by late week as afternoon highs reach the upper
90s to lower 100s for both Friday and Saturday. Combined with the
humidity, heat indices are forecast to reach the triple digits for
portions of the southwest through central Nebraska.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
Taylor
In the hours before
Special weather statement, Jun 16, 4:36 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
536 PM CDT Mon Jun 16 2025
NEZ010-162315-
Holt NE-
536 PM CDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HOLT AND
NORTHEASTERN WHEELER COUNTIES THROUGH 615 PM CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ewing, or 14 miles west of Neligh, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ewing and Knievels Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Nebraska.
&&
LAT...LON 4209 9854 4230 9855 4232 9830 4208 9830
TIME...MOT...LOC 2236Z 273DEG 25KT 4220 9830
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 16, 5:46 PM CST, 18 minutes before
Special Weather Statement
National Weather Service North Platte NE
646 PM CDT Mon Jun 16 2025
NEZ010-029-170030-
Wheeler NE-Holt NE-
646 PM CDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HOLT AND
NORTHEASTERN WHEELER COUNTIES THROUGH 730 PM CDT...
At 646 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Clearwater, or 15 miles west of Neligh, moving
southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Knievels Corner, Cumminsville, and Four Corners.
This includes Highway 281 between mile markers 149 and 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Nebraska.
&&
LAT...LON 4200 9858 4225 9840 4220 9830 4204 9829
4187 9830
TIME...MOT...LOC 2346Z 299DEG 27KT 4206 9832
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHTornado, Lincoln
- When
- June 16, 6:04 PM CST to 6:12 PM CST
- Where
- Lincoln County, 4.56 mi ENE of Dickens to 3.79 mi ENE of Dickens
- Rating
- EF1
- Path length
- 0.83 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 40.838, -100.896
Tornado touched down and crossed highway 23 before lifting. Large branches were broken where the tornado initially touched down. As the tornado tracked to the west-southwest, it snapped several hardwood trees in a shelterbelt before dissipating.
Tornado, Lincoln
- When
- June 16, 6:20 PM CST to 7:05 PM CST
- Where
- Lincoln County, 2.15 mi E of Dickens to 3.4 mi SSE of Dickens
- Rating
- EF2
- Path length
- 3.06 mi
- Path width
- 50 yd
- Property damage
- $140,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.822, -100.939
Tornado developed and tracked approximately 3 miles to the south where it dissipated almost 45 minutes later. Along the tornado path, numerous power poles were snapped, a center pivot was overturned, and severe tree damage was reported to shelterbelts.
Hail, Lincoln
- When
- June 16, 6:25 PM CST
- Where
- Lincoln County, 4.4 mi ENE of Dickens
- Measured
- 2.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 40.840, -100.900
Hail, Lincoln
- When
- June 16, 7:09 PM CST
- Where
- Lincoln County, 1.73 mi SW of Maxwell
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.060, -100.550
Hail, Custer
- When
- June 16, 7:29 PM CST
- Where
- Custer County, 3.49 mi S of Callaway
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.250, -99.920
Hail, Lincoln
- When
- June 16, 7:43 PM CST
- Where
- Lincoln County, 1.73 mi SW of Maxwell
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.060, -100.550
Hail, Hayes
- When
- June 16, 8:14 PM CST
- Where
- Hayes County, 12.15 mi NW of Hayes Center
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.660, -101.160
Hail, Custer
- When
- June 16, 8:20 PM CST
- Where
- Custer County, Ansley
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.280, -99.380
Hail, Lincoln
- When
- June 16, 8:34 PM CST
- Where
- Lincoln County, 0.69 mi S of Sutherland
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 41.160, -101.130
Hail, Chase
- When
- June 16, 7:43 PM MST
- Where
- Chase County, 4.2 mi SW of Wauneta
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.380, -101.430
Quarter sized hail along with 50 to 60 MPH winds reported at this location.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, June 16, 20251 death · 1 event
- Flash Flooding in Virginia, June 16, 2025$600,000 · 2 events
- Damaging Winds in North Dakota, June 16, 2025$350,000 · 78 kt wind · 2 events
- High Wind in North Dakota, June 16, 2025$100,000 · 65 kt wind · 4 events
- Flash Flooding and Lightning Strike in Texas, June 16, 2025$100,000 · 3 events
- Flash Flooding and Damaging Winds in North Carolina, June 16, 2025$54,000 · 50 kt wind · 15 events
- Flash Flooding in Virginia, June 16 to 17, 2025$50,000 · 10 events
- Tornadoes and Flash Flooding in Minnesota, June 16 to 21, 2025$3,000 · EF1 · 17 events
- Flash Flood and Flood in Mississippi, June 16 to 17, 2025$27,000 · 53 kt wind · 16 events
- Tornadoes and Flash Flood in Minnesota, June 16 to 17, 2025EF0 · 35 events
- Hail and Damaging Winds in Nebraska, June 16, 20251.75 in hail · 24 events
- Dust Storm and Hail in Kansas, June 16, 2025$6,000 · 1 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267367, 1267369, 1267370, 1267371, 1267372, 1267373, 1267375, 1267376, 1267377, 1267374.